Journal article icon

Journal article

Word hyperbolic Dehn surgery

Abstract:

The aim of this paper is to demonstrate that very many Dehn fillings on a cusped hyperbolic 3-manifold yield a 3-manifold which is irreducible, atoroidal and not Seifert fibred, and which has infinite, word hyperbolic fundamental group. We establish an extension of the Thurston-Gromov $2\pi$ theorem by showing that if each filling slope has length more than six, then the resulting 3-manifold has all the above properties. We also give a combinatorial version of the $2\pi$ theorem which relates...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1007/s002220000047

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
INVENTIONES MATHEMATICAE
Volume:
140
Issue:
2
Pages:
243-282
Publication date:
1998-08-28
DOI:
EISSN:
1432-1297
ISSN:
0020-9910
URN:
uuid:06959ff8-79a5-41fe-bb4a-57b4541d7a34
Source identifiers:
28485
Local pid:
pubs:28485
Language:
English
Keywords:

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP